That certainly sounds odd, Faddah, but I'm reasonably certain that the issue you're experiencing isn't related to transferring your character; from your description, I'd wager that there is some conflict between your standard user interface and a third-party addon you have installed that has caused your character portrait to temporarily "disappear" in such a manner. As such, I'd recommend trying the following steps, as quoted from our Common Game Master Solutions sticky, to restore your interface to its default settings:
Q u o t e:
1) Log out of World of Warcraft to your desktop, thereby exiting the game completely.
2) Navigate to the World of Warcraft folder, which is often found in the Program Files directory (the default path is C:\Program Files\World of Warcraft).
3) Either rename (or delete) the WTF, WDB, and Interface folders. (Note: If you do not wish to permanently lose any third-party addons you may have accrued, or macros you've written for your characters, you would be well-advised to merely rename the folders, rather than delete them entirely.)
4) Log back into the game by double-clicking WoW.exe, ensuring that you do not reinstall any addons before doing so.
Please let us know what effect, if any, that process has on your issue. There may be other avenues to pursue, but that's a good place to start. :)
Look at my works, ye mighty, and despair...